Ok, so I am due for my period tomorrow, 5/11. I used to have irregular periods, but since I have started BC they have become regular to the exact day. I've been taking the combo pill (tri-prevafem) for about 6 months, and have only been late with one pill once (12 hours late) about a month and a half ago. For the past week, I have been having brown discharge. At first it was light, and kinda looked like it had stringy bits in it. Then it got heavier until it started clotting. It has always been dark brown/almost black looking and enough to warrant a panty liner. I wasn't worried about it because everyone said it was just indicating my period was coming but now it's clotting, although it has gotten a little lighter in color. I don't think I'm pregnant, I took a few tests, all negative, and my boyfriend and I always rely on the pill and condoms. I'm not trying to get too worried since I'm not late on my period yet, but what could this mean? It has never happened to me before! Any help is appreciated!
Since you have been taking the pills regularly and also using condom it is unlikely to be pregnant.The pills can cause heavy periods at times because of hormonal fluctuations.But heavy clots suddenly can also be due to PID,endometritis etc.
If the bleeding continues consider visiting a Gynaecologist for evaluation.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.